Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 13, 2016, 3:12 PM MST. It took effect at Dec 14, 2016, 12:00 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2016, 3:12 PM MST (22:12 UTC)
- In effect from
- Dec 14, 2016, 12:00 AM MST
- Expired
- Dec 14, 2016, 4:16 AM MST
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
469 WWUS75 KABQ 132212 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MST TUE DEC 13 2016 ...PERIOD OF STRONG WINDS TONIGHT ACROSS THE SANGRE DE CRISTOS AND CENTRAL HIGHLANDS... .AN INTENSIFYING MID LEVEL SPEED MAXIMUM ASSOCIATED WITH THE JET STREAM WILL MOVE OVER NORTHERN NEW MEXICO TONIGHT. STRONG WINDS WILL BUFFET THE HIGHER MOUNTAIN RIDGES AND PEAKS LOCATED WITHIN THE SANGRE DE CRISTO RANGE. LOWER ELEVATIONS TO THE LEE OF THE SANGRE DE CRISTOS COULD INTERMITTENTLY BE IMPACTED BY MOUNTAIN WAVE WINDS CREATED BY THE TOPOGRAPHY. GUSTS BETWEEN 45 TO 55 MPH WILL BE POSSIBLE FOR A PERIOD BETWEEN MIDNIGHT TO MID MORNING ON WEDNESDAY. NMZ512>515-523-141600- /O.NEW.KABQ.WI.Y.0040.161214T0700Z-161214T1600Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS- 312 PM MST TUE DEC 13 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY. * LOCATION...SANGRE DE CRISTO MOUNTAINS AND CENTRAL HIGHLANDS...ESPECIALLY THE HIGHER PEAKS...EAST SLOPES AND GLORIETA MESA/CLINES CORNERS AREA. * WINDS...WESTERLY 30 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...INCREASING DURING THE EVENING AND BECOMING STRONG BETWEEN MIDNIGHT TO 7 AM BEFORE GRADUALLY LOWERING. * VISIBILITY...LOCALIZED VISIBILITY DOWN TO 1 MILE DUE TO BLOWING SNOW ACROSS THE HIGHER EXPOSED ELEVATIONS. * LOCAL IMPACTS...TAKE ACTION TO SECURE TRASH CANS...CHRISTMAS DECORATIONS...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 50
1 follow-up statement
363 WWUS75 KABQ 141116 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 416 AM MST WED DEC 14 2016 NMZ512>515-523-141230- /O.CAN.KABQ.WI.Y.0040.000000T0000Z-161214T1600Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS- 416 AM MST WED DEC 14 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WIDESPREAD HAZARDOUS WIND SPEEDS ARE NO LONGER EXPECTED...SO THE WIND ADVISORY IS CANCELLED. WEST NORTHWEST WINDS MAY STILL GUST TO 50 MPH OVER THE HIGHER PEAKS OF THE SANGRE DE CRISTO MOUNTAINS. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 13, 10:52 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Dec 13, 10:52 AM MST, 4 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1052 AM MST Tue Dec 13 2016 .AVIATION... 18Z TAF CYCLE Mid and high lvl clouds will continue. Some stronger gusts will be observed at LVS otherwise low mixing will keep wind speeds on the tamer side at most of the terminal sites. LIFR conditions will lift at FMN very quickly early this afternoon. A return to those conditions is expected later tonight at FMN. Will be watching GUP closely for IFR/LIFR conditions late tonight but they didn't form this morning so confidence low. 50 && .PREV DISCUSSION...339 AM MST Tue Dec 13 2016... .SYNOPSIS... With the jet stream brushing northern New Mexico through Thursday, look for breezy to windy conditions mainly in the northern mountains until then. Temperatures will be well above normal for the remainder of the work week, except for readings near and below normal due to a back door cold front wavering in and out of northeast New Mexico today and Wednesday. The jet stream will then move directly over the state Friday through Saturday producing potentially dangerous surface winds. It will steer a storm system across the state as well with precipitation chances increasing in the northwest Thursday night, then spreading to much of the area along and west of the central mountain chain on Friday and Friday night, and reaching the northeast and east central plains on Saturday before tapering off. The snow level will remain above 8000 feet until a cold front crosses from the west Friday night, and a back door cold front plunges into the east on Saturday, dropping snow levels to 5500 feet or so. The mountains and northwest look favored for snow accumulation. && .DISCUSSION... The flow aloft will be fairly zonal through Wednesday, then a low amplitude ridge of high pressure will cross Thursday ahead of our end-of-week storm system. Through Friday temperatures will generally vary around 6 to 16 degrees above normal (a little higher above normal at night). There will be the exception due to the aforementioned shallow back door cold front in the northeast today and Wednesday. Models bring an upper level trough across NM from the northwest Friday through Saturday, and the latest model runs cross the system as an open wave. Thus, the timing and favored areas for precipitation are in better agreement. It still looks like a westerly upslope flow event, until a back door cold introduces easterly upslope flow to the eastern plains on Saturday. By then, much of the dynamic forcing and moisture aloft will be exiting the area to the east, but the plains should still squeeze out some light snow accumulations. With 700 mb temperatures dropping into the -10 to -13 C range and a potentially decent subtropical moisture tap aloft, there should be a few to several inches of snow accumulation with the system across the mountains and northwest. Most of that should fall Friday and Friday night, though models did beef up pops a bit on Saturday. Dangerously strong surface winds will be possible with 700 mb speeds potentially reaching 60 to 80 kt across southern, central and eastern areas Friday night (according to the GFS). 44 && .FIRE WEATHER... A deep fetch of strong westerly flow over the western U.S. will continue to spread periodic gusty west winds along east slopes and lead to well above normal temperatures. A weak northeasterly wind shift flirting with the plains will keep temps closer to normal along the TX border. Min temps will average 10-20F above normal with max temps 5-15F above normal. Vent rates will average poor to fair most areas through Thursday despite stronger winds aloft. Winds will begin to shift to the southwest Thursday then increase considerably over the higher terrain Thursday night. Enough drying is shown in the low levels Thursday with well above normal temps and higher haines to support some marginal critical fire conditions across southern and eastern portions of the area. A major change is on the way Friday as a moist, powerful subtropical jet slides over NM and delivers a widespread round of strong winds. Gusts of 70+mph are possible for the higher terrain and east slopes Friday and Friday night. Moist, cold advection and increasing cloud cover will limit any critical fire potential. Chance for moderate snow accumulations will focus on the northern and western higher terrain above 8,500' through Friday then lower to all areas Friday night as a potent cold fronts rips across the state. Winds stay strong into Saturday as a potent back door front shifts through the plains. Temperatures will trend 20 to 35F colder Saturday. A very dry airmass with below normal temperatures will remain in place through early next week with overall lighter winds and poor ventilation. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 50
Hazardous weather outlook, Dec 13, 5:57 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 AM MST TUE DEC 13 2016 NMZ501>540-141300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 557 AM MST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A POWERFUL UPPER LEVEL TROUGH WILL CROSS FROM THE NORTHWEST THURSDAY NIGHT THROUGH SATURDAY WITH POTENTIALLY DAMAGING WINDS AND ACCUMULATING SNOW. THE STRONGEST WINDS ARE EXPECTED ACROSS SOUTHERN...CENTRAL AND EASTERN PARTS OF THE FORECAST AREA WHERE GUSTS COULD REACH 80 MPH. STRONG SOUTHWEST WINDS WILL BEGIN IN THE MOUNTAINS THURSDAY NIGHT...THEN SPREAD TO LOWER ELEVATIONS AND INCREASE IN STRENGTH FRIDAY AND ESPECIALLY FRIDAY NIGHT. STRONG TO VERY STRONG WINDS ARE EXPECTED TO LINGER THROUGH SATURDAY...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. IN ADDITION...THE STORM WILL BRING ACCUMULATING SNOW. A FEW TO SEVERAL INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE IN THE MOUNTAINS AND ACROSS NORTHWEST AREAS. PRECIPITATION WILL MOVE IN FROM THE NORTHWEST THURSDAY NIGHT AND FRIDAY...WHEN SNOW LEVELS SHOULD STAY ABOVE 8000 FEET. HOWEVER...PRECIPITATION WILL BECOME MOST WIDESPREAD FRIDAY NIGHT AND SATURDAY...WHEN THE SNOW LEVEL MAY DROP TO AROUND 5500 FEET WITH A STRONG COLD FRONT. THE BACK DOOR SEGMENT OF THE COLD FRONT WILL PROBABLY LEAD TO SOME LIGHTER SNOW ACCUMULATION ON SATURDAY ACROSS NORTHEAST AND EAST CENTRAL AREAS...BUT MUCH OF THE MOISTURE AND DYNAMIC FORCING WITH THE STORM WILL EXIT EAST OF THE AREA BY THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.